Ask a Paediatrician Online and Get an Answer ASAP
Hi there I can talk with you are you still available to chat?
So I would stop using the cough medicine first of all...an itchy red rash over his body could be related to the virus he has that is making him cough (this is the most common reason), or a reaction to the cough medicine.
I do not think you need to take him to the ER right away however unless he is having difficulty breathing or swelling in his mouth/tongue area...
If the red rash is localized into spots that are slightly raised they could be "hives" and a dose of Bendryl or diphenhydramine could help relieve some of the itching.
As your question posted a while ago you have probably already called his GPs office but let me know if you need to talk further!
Hi I am here if you would like to talk.
Has he had asthma before or used an inhaler?
An allergy can actually happen at any point in taking a medicine even after years...but it is most common in the first few days. Just make sure your GP gives a good listen to his lungs with all that rattling. Feel free to touch base with me after your visit if you would like.